For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Coping with starting Retin-A
Date: 6/26/2012
I just started using Retin A for a break out in acne due to coming off of prednisone. I used it two nights in a row and my skin appears burned, peeling, itchy. I have been taking ibuprofen to deal with the pain and cool packs on my face. I bought baby lotion and it seems to soothe it today. My derm appt isnt until July 20th, any other suggestions in coping?

AskDocWeb: It may be helpful to review the four most common mistakes made by those who start using Retin-A.
  1. Unrealistic expectations: Typically when a medication is used there is an expectation that your condition will improve. However, when using Retin-A it is common for the skin condition to get worse before it gets better.
  2. Not reading the instructions and warnings: This often leads to unpleasant surprises.
  3. Applying too much: Using more than a minimum amount is counterproductive and causes excess inflammation. Using more is not better.
  4. Not using a moisturizer: Retin-A dries the skin, which can cause a number of problems.
Successful users of Retin-A have found two ways to cope with the adjustment period that the skin goes through when using Retin-A. One is to use half as much when applying this medication. The other is to use Retin-A every other day or every third day to give the skin a chance to recover and adjust.

My face is looking worse
Date: 6/27/2012
I have been using retino-a 0.05, just before 6 days and found dat every morning new pimple arise on my face.. and my face also looking worse, should i continue using or stop???

AskDocWeb: If you read the instructions you will see that it says that your skin condition may get worse before it gets better. That is quite common. This is because the medicine causes the pimples that were hidden below the skin to come to the surface. Those pimples that would have shown up over several months all come to the surface in a relatively short period of time. That is the way the medication works.

Date: 7/5/2012
I just started using Retin-A 10 days ago, and I was wondering if the peeling eventually stops with continuous usage??

AskDocWeb: At 10 days you are in the "worse before it gets better" phase. The dryness, peeling, flaking and irritation is completely normal so don't let it scare you off. You have to go through this initial stage of letting your skin "get used to" the medication. Once you get past this hump, it will be well worth the wait. It may take 6 to 8 weeks for your skin to adjust to this medication but peeling typically subsides by the 8th week.

Lauder Advanced Night Repair
Date: 7/5/2012
Hi AskDocWeb! I just started using tretinoin 0.1% for fine lines and sun damage. I was using Estee Lauder Advanced Night Repair each night as a serum before; can I still use this product and if so, should i apply it before or after the tretinoin? are there any ingredients besides AHAs that I should not use with the tretinoin?
Tretinoin skin regimen

AskDocWeb: As a general rule for safety when using a prescription topical medication, do not use any other topical product before discussing it with your doctor first. This is to avoid possible drug interactions and to address special considerations for your particular skin condition and skin type.

Very pleased
Date: 7/6/2012
I have been using retin A for six weeks now for acne treatment.compared to other acne treatments i have used this is the only one that does not leave black spots.when the acne clears your skin goes to the normal complextion.also there is minimal peeling of very pleased by this product/ skin is the best it has ever been!

Red face
My face has become red by using retin a please suggest me what i should use

AskDocWeb: Because there are so many different skin conditions, diseases and skin types, you need an in-person evaluation by your doctor or a dermatologist to determine what is best for your particular situation. That cannot be done over the internet, at least not yet. Also note that this forum is limited to discussing the side effects of Retin-A.

Red raw, flaking, and sore
Hello there, I used Retin a jel for about 5/6 nights only, just a small drop. My skin was red raw, flaking, sore so I stopped. I could not but up with the pain. I noticed my pores looked that little bit bigger and just on one side of my lower/mid check I have that nasty orange skin peel texture look..Its been worrying me for days u think this will go way in time?.. I have been using a Vitamin C moisturiser because my skin is still dry on one side of my face...I sure my face was inflamed by using this stuff...Im a 29 old male.. So im hopful it will go away soon. Thank you.

AskDocWeb: Hello Neil, welcome. Full healing time may take several weeks but the orange peel texture will go away in time. You can speed this up a little by minimizing exposure to sunlight/UV rays or using a good sunscreen.

Mixing Retin-A with moisturizer
7/29/2012 even though my face is crusting, red and sore I am to continue using it a couple times a week?? Also, can I mix it with the moisturizer I use at night? I am learning so much from you guys..thanks so much!

AskDocWeb: The directions say that mixing Retin-A with other products can alter the effects, either increased or decreased, so it is best to check with your doctor first. This is especially important before combining Retin-A with any of the following:
  • Astringents
  • Hair depilatories or waxes
  • Medicated or abrasive soaps and cleansers
  • Preparations containing benzoyl peroxide, such as BenzaClin, Benzac AC Wash 5, Benzshave Desquam-E, or PanOxyl
  • Preparations containing sulfur
  • Products with high concentrations of alcohol
  • Resorcinol (used in acne ointments, causes skin to peel)
  • Salicylic acid (kills bacteria and fungi but causes skin to peel)
  • Soaps and cosmetics that have a strong drying effect
  • Spices or lime (especially the peel)
  • Other preparations that may dry or irritate the skin
If the skin becomes excessively red, puffy, blistered, or crusted, notify your doctor, who may recommend that you discontinue the medication until your skin returns to normal, or adjust the medication to a level that you can tolerate.

Read more feedback about Retin-A

Report - 86 - 87 - Page 88 - 89 - 90 - 91 - Last Page 102

If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2010-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page